Alert archive / Texas / Special Weather Statements in 2009
Special Weather Statement, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this special weather statement at Oct 2, 2009, 2:08 AM CDT for Montgomery County, Waller County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 2, 2009, 2:08 AM CDT (07:08 UTC)
- Expired
- Oct 2, 2009, 3:00 AM CDT
- In force
- 52 min
- Issued by
- NWS Houston/Galveston, TX
Counties Montgomery County, TX, Waller County, TX
The radar
The Houston radar (KHGX), 97 km from the middle of the area, began a volume at 07:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 7.1 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2473 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 664 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WWUS84 KHGX 020708
SPSHGX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
208 AM CDT FRI OCT 2 2009
TXZ178-199-200-212-213-020800-
HARRIS-LIBERTY-MONTGOMERY-SAN JACINTO-WALLER-
208 AM CDT FRI OCT 2 2009
...SPECIAL WEATHER STATEMENT...
AT 204 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORM FROM CLEVELAND TO WALLER...MOVING
SOUTHEAST AT 20 MPH.
FUNNEL CLOUDS...WINDS GREATER THAN 40 MPH AND LOCALLY HEAVY RAIN ARE
POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...NEW CANEY...LAKE
CONROE DAM...HOOKS AIRPORT...WOODLOCH...WOODBRANCH...WILLIS...
WALLER...TOMBALL...THE WOODLANDS...STAGECOACH...SPLENDORA...
SHENANDOAH...ROMAN FOREST...PRAIRIE VIEW...PORTER HEIGHTS...
MAGNOLIA...HEMPSTEAD...CUT AND SHOOT...CONROE... CLEVELAND AND
CHATEAU WOODS.
GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTIBLE
AUTOMOBILE UNTIL THIS STORM HAS PASSED.
LAT...LON 3034 9470 2990 9586 3012 9613 3024 9591
3025 9581 3030 9580 3044 9556
TIME...MOT...LOC 0705Z 293DEG 17KT 3032 9550
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this special weather statement went out at Oct 1, 11:49 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Oct 1, 11:49 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1149 PM CDT THU OCT 1 2009
.UPDATE...
06Z AVIATION UPDATE BELOW.
&&
.AVIATION...
ADJUSTED TIMING OF COLD FROPA UP AN HOUR OR TWO BASED ON RECENT
RADAR TRENDS BUT PHILOSOPHY FROM PREVIOUS TAFS REMAINS UNCHANGED.
A QUASI-LINEAR LINE OF STORMS JUST ENTERING OUR CWA THIS HOUR. THE
BULK OF ENERGY/COLDER AIR REMAINS OFF TO THE NORTH-NORTHEAST.
THUS...THERE IS A SLIGHT THREAT THAT A FEW OF THESE STORMS THAT
RUMBLE THROUGH OVER THE NEXT 6 HOURS MAY BECOME SEVERE.
SOUTHEASTERN-MOVING LINE AT AROUND 25 KTS (AND ACCOUNTING FOR
MODERATE DOWNDRAFTS) WILL MAKE THE MAIN THREAT BRIEF PERIODS OF
WINDS GUSTING TO AROUND 40-50 KTS. STILL HANGING ONTO THE IDEA
THAT SKIES WILL NOT CLEAR MUCH IN THE WAKE OF THIS FRONT...CONFLICTING
MODEL DATA ON WHETHER PM SKIES WILL SCATTER OR REMAIN BKN-OVC.
FRONT SHOULD SLOW AS IT NEARS THE COAST...AND WITH MORE MOIST W-SW
FLOW OVERRUNNING THIS RELATIVELY COOLER SFC DOME OF AIR...HAVE
KEPT MORE OF AN OVC DECK IN AOA 3K FT (NEAR MVFR/MAINLY VFR) PAST
18Z. LEFT VCTS IN FOR KGLS THROUGH DAY TO ACCOUNT FOR THIS FRONT
STALLING OVER THE NEAR SHORE WATERS. FEELING IS THAT FRONT (AND
BACKING INTERIOR HIGH) WILL LACK THAT CLASSIC AUTUMN-LIKE PUNCH
NEEDED TO COMPLETELY SCOUR OUT SKIES NOR SIGNIFICANTLY DECREASE
MARITIME RAIN CHANCES. HENCE REASONING FOR KEEPING THOSE (NEAR)
COASTAL CBS OR VCTS/SHS IN THROUGH 03/0Z. 31
&&
.PREV DISCUSSION... /ISSUED 908 PM CDT THU OCT 1 2009/
DISCUSSION...
SHOWERS AND THUNDERSTORMS...SOME SEVERE...CONTINUE TO DEVELOP ALONG
AND AHEAD OF THE COLD FRONT APPROACHING SOUTHEAST TEXAS FROM THE NORTHWEST.
PREVIOUS TIMING OF THE FRONT AND ASSOCIATED RISK OF SHOWERS AND THUNDERSTORMS
(SOME POSSIBLY SEVERE AS DEPICTED BY THE 01Z SPC DAY 1 CONVECTIVE OUTLOOK)
IN EARLIER DISCUSSIONS STILL LOOKS GOOD...AND NO FORECAST UPDATE IS
NEEDED AT THIS TIME.
A SMALL AREA OF SHOWERS AND THUNDERSTORMS FORMED AND TRAINED DURING
THE MID TO LATE AFTERNOON HOURS ACROSS FAR NORTHERN GALVESTON COUNTY
AND GENERATED A LOT OF RAIN. HARRIS COUNTY OEM RAIN GAGES RECORDED
RAINFALL TOTALS BETWEEN 2 AND ALMOST 5.50 INCHES IN AND AROUND THE
LEAGUE CITY AREA WHICH PRODUCED FLOODING. SOME HIGHER TOTALS PROBABLY
OCCURRED...WITH AN UNOFFICIAL REPORT OF 7 INCHES RECEIVED FROM THE
LOCAL MEDIA. 42
PREV DISCUSSION... /ISSUED 700 PM CDT THU OCT 1 2009/
UPDATE...
00Z AVIATION UPDATE BELOW.
AVIATION...
POCKETS OF CENTRAL TX THUNDERSTORMS BEGINNING TO FLARE UP ALONG
A PRE-FRONTAL TROF. THE 23Z POSITION OF THE SFC COLD FRONT WAS
ROUGHLY ALONG A BOWIE TO MINERAL WELLS TO ABILENE NE-TO-SW LINE.
CF IS EXPECTED TO CATCH UP WITH THIS PRE-FRONTAL TROF/DRY-LINE
OVER THE NEXT 6 HOURS. SIMPLE LINEAR INTERPOLATION OF THIS
BOUNDARY HAS IT NEARING KCLL IN THE 05-07Z TIME FRAME. TIMING FROPA
THROUGH THE CITY IN THE 10-14Z WINDOW...OFF COAST BY 14-16Z. VCSH
AHEAD OF THIS FRONT (WITH THUNDER ALONG OR RIGHT ALONG FRONT) AS IT
PASSES ACROSS THE REGION IN THE EARLY FRIDAY MORNING HOURS. DURING
FRONTAL PASSAGE EXPECT PRIMARILY MVFR BKN-OVC DECKS...OCCASIONAL
LOW-END MVFR OVC IN TANDEM WITH TSRA. AS FRONT NEARS TERMINALS...
SOUTHERLIES WILL BRIEFLY PICK UP TO 10-15 KTS...BCMING VARIABLE...
GUSTING TO 25-30 KTS WITHIN STORMS...VEERING AROUND TO N-NE AT OR
AROUND 10-15G20KTS THROUGH 18Z. LEANING ON THE IDEA OF MID-UPPER
LEVEL SWERLIES THROWING ENOUGH MOISTURE OVER SHALLOW COOL DOME TO
CREATE A NEAR 3-4K FT OVC-BKN AFTERNOON DECK. NOT EXPECTING TOTAL
CLEARING...RATHER TEMPOED PERIODS OF 5-12K FT SCATTERED DECKS IN
CLOSING OUT THIS TAF PACKAGE. 31
PREV DISCUSSION... /ISSUED 340 PM CDT THU OCT 1 2009/
DISCUSSION...
WARM ADVECTION HAS RESULTED IN SHOWER DEVELOPMENT UNDER THE CAP
THIS AFTN. THE CONVECTION HAS BEEN TRAINING OVER THE OFFICE WHERE
RADAR ESTIMATES 1-2 INCHES OF RAIN HAS FALLEN. THIS ISOLATED
CONVECTION WILL PERSIST THROUGH THE EARLY EVENING HOURS. COLD
FRONT EXTENDS FROM SAN ANGELO TO MINERAL WELLS THIS HOUR. THE
FRONT IS EXPECTED TO REACH OUR NRN ZONES AROUND 1 AM THEN THE I-10
CORRIDOR JUST AFTER SUNRISE FRIDAY. 30 KT LOW LEVEL JET WILL
RESULT IN A CONTINUED INCREASE IN MOISTURE LEVELS THIS EVENING
WITH PWS REACHING AROUND 2 INCHES. NMM-WRF SOLUTION SHOWS A SOLID
LINE OF CONVECTION DEVELOPING ALONG THE FRONT AS THE CAP BREAKS
LATER THIS EVENING. GFS FORECASTS HELICITY VALUES OF >200 M2/S2
MAINLY OVER THE NRN ZONES FAVORING THE POTENTIAL FOR A FEW SEVERE
STORMS. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING
STRAIGHT-LINE WINDS (GIVEN THE UNIDIRECTIONAL PROFILE). MARGINALLY
SEVERE HAIL ALSO POSSIBLE THOUGH THE FREEZING LEVELS ARE QUITE
HIGH. BAND OF CONVECTION WILL PERSIST OVER THE SRN HALF OF THE
AREA EARLY FRIDAY UNTIL THE FRONT STALLS JUST OFF THE COAST BY
LATE MORNING. CLEARING SKIES AND LOWER HUMIDITY LEVELS EXPECTED
FRI AFTN/EVENING IN THE WAKE OF THE FRONT AS PWS DROP TO BELOW AN
INCH MOST INLAND LOCATIONS.
SFC FRONT WILL BEGIN TO SLOWLY RETURN NORTH AS A WARM FRONT LATE
FRI NIGHT/SATURDAY AS A DEVELOPING TROUGH OVER THE WESTERN STATES
INDUCES A LOW LEVEL SOUTHERLY FLOW. 30-40 KT LOW LEVEL JET
DEVELOPS SATURDAY WHICH WILL RESULT IN A RAPID RETURN OF MOISTURE
TO THE AREA. PWS ARE FORECAST TO INCREASE TO 2.0-2.3 INCHES ACROSS
ALL OF SE TX BY 00Z SUNDAY. FLOW ALOFT BECOMES SOUTHWEST RESULTING
IN A SERIES OF WEAK UPPER LEVEL DISTURBANCES CROSSING THE AREA.
THESE DISTURBANCES WILL GENERATE LIFT WHILE THE SLOWLY RETREATING
WARM FRONT PROVIDES A FOCUS FOR CONVECTIVE DEVELOPMENT. HAVE
BLANKETED HIGH POPS (50S/60S) AREA WIDE SAT AFTN THROUGH SUNDAY.
THE PRIMARY THREATS WITH THE STORMS WILL BE HEAVY RAINFALL AND
CLOUD-TO-GROUND LIGHTNING. HPC QPF FCST HAS A BULLS-EYE OF 1.5-2.5
INCHES OF RAIN SATURDAY THROUGH SUNDAY ACROSS THE CWA...WITH
LOCALLY HIGHER AMOUNTS EXPECTED.
STRONG UPPER LOW WILL DIG SOUTH ACROSS NEVADA/CALIFORNIA EARLY
NEXT WEEK. IN RESPONSE TO THIS...STRONG UPPER RIDGING WILL DEVELOP
OVER THE GULF COAST REGION. MODELS FORECAST 500 MB HEIGHTS OF 591
DM OVER THE AREA BY TUESDAY/WEDNESDAY. COPIOUS AMOUNTS OF MOISTURE
WILL REMAIN IN PLACE OVER SE TX THROUGH MIDWEEK WITH PWS OF
1.8-2.1 INCHES. HOWEVER...SUBSIDENCE WILL INCREASE UNDER THE
STRENGTHENING RIDGE WHICH WILL RESULT IN LESS CONVECTIVE COVERAGE
ESPECIALLY NEAR THE COAST. WILL MAINTAIN CHANCE POPS MONDAY
THROUGH WEDNESDAY GIVEN THE ANTICIPATION OF SCATTERED CONVECTIVE
DEVELOPMENT. MODELS FORECAST VERY HIGH 1000-500 MB THICKNESS
VALUES (AROUND 580) AND HIGH SFC DEWPOINTS (75-80). TEMPS/HUMIDITY
WILL BE AT MID SUMMER LEVELS WITH MINS BARELY DROPPING BELOW 80
AND AFTN HEAT INDICES TOPPING OUT AROUND 105 DEGREES. LATEST
GFS/ENSEMBLE MEAN SHOW THE TROUGHING PHASING OVER THE PLAINS LATE
WEEK WITH STRONG FRONT PUSHING SLOWLY THROUGH THE AREA THU/FRI.
12Z ECMWF RUN ALSO BRINGS FRONT INTO THE AREA LATE WEEK BUT SHOWS
LIKELIHOOD OF IT STALLING AS TROUGHING PERSISTS OVER THE SOUTHWEST.
35
AVIATION...
SMALLISH CLUSTER OF STORMS THAT DEVELOPED OVER THE AREA AROUND THE
18Z TAF TIME IS STARTING TO SLOWLY MOVE OUT TO THE EAST THIS AFTN.
HOWEVER WE COULD STILL BE DEALING WITH CONVECTION IN THE AREA THIS
EVENING AS THAT LINE OF (NOW WEAKENING) SHRA CONTINUES TO PUSH EWD
FROM SC TX. THIS ALONG WITH THE PROGGED FROPA (AOA SUNRISE) SHOULD
KEEP AT LEAST VCSH/VCTS IN OVERNIGHT. OTHERWISE...WILL LIKELY KEEP
CIGS IN THE MVFR RANGE AND WINDS SLIGHTLY ELEVATED UNTIL THE FRONT
ARRIVES. VFR CONDITIONS TO PREVAIL IN THE POST-FRONTAL REGIME. 41
MARINE...
WHILE WINDS HAVE PICKED UP SOME THIS AFTERNOON...WE ARE STAYING BE-
LOW SCEC LEVELS. AND WITH WINDS JUST ABOVE THE SFC IN THE 15-20 KT
RANGE (AS PER HGX VWP) THIS TREND SHOULD CONTINUE AT LEAST FOR THE
SHORT TERM. FOR TOMORROW STILL LOOKING FOR A WEAK COLD FRONT TO AP-
PROACH THE COASTAL WATERS AND THEN STALL. THIS BOUNDARY PROGGED TO
RETREAT NORTH ON SATURDAY WITH MODERATE TO STRONG ONSHORE WINDS RE-
DEVELOPING BY SATURDAY NIGHT/SUNDAY. THE PERSISTENT SOUTHERLY FLOW
(ALONG WITH A SERIES OF UPPER LEVEL DISTURBANCES) EXPECTED TO PREV-
AIL THROUGH THE FIRST PART OF NEXT WEEK. 41
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 66 85 62 78 69 / 70 10 10 60 60
HOUSTON (IAH) 72 84 65 83 71 / 70 40 20 60 60
GALVESTON (GLS) 76 84 75 82 76 / 40 50 20 60 50
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 7 AM CDT FRIDAY FOR
THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS
FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60
NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT
20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
&&
DISCUSSION...42
AVIATION/MARINE...31Hazardous weather outlook, Oct 1, 3:50 PM CDT, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 350 PM CDT THU OCT 1 2009 TXZ163-164-176>179-195>200-210>213-021200- AUSTIN-BRAZOS-BURLESON-COLORADO-GRIMES-HARRIS-HOUSTON-LIBERTY- MADISON-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER- WASHINGTON- 350 PM CDT THU OCT 1 2009 ...SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS EVENING AND OVERNIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT A COLD FRONT WILL APPROACH SOUTHEAST TEXAS THIS EVENING AND MOVE SLOWLY THROUGH THE AREA DURING THE OVERNIGHT HOURS. THE FRONT WILL COMBINE WITH DEEP TROPICAL MOISTURE TO GENERATE A BAND OF SHOWERS AND THUNDERSTORMS. THESE STORMS ARE EXPECTED TO BEGIN AFFECTING THE NORTHERN PORTIONS OF SOUTHEAST TEXAS AFTER 10 PM...REACHING THE INTERSTATE 10 CORRIDOR LATE TONIGHT. MODERATE SHEAR IN THE ATMOSPHERE WILL SUPPORT THE POTENTIAL FOR A FEW SEVERE STORMS NORTH OF THE I-10 CORRIDOR. THE MAIN THREAT AREA FOR SEVERE WEATHER WILL BE NORTH OF A LINE FROM COLUMBUS TO HOUSTON TO CLEVELAND. THE MAIN TIME FRAME WILL BE 10 PM THIS EVENING TO 5 AM FRIDAY. THE PRIMARY SEVERE WEATHER THREATS WILL BE DAMAGING STRAIGHT-LINE WINDS AND MARGINALLY SEVERE HAIL. .DAYS TWO THROUGH FOUR...FRIDAY THROUGH SUNDAY AFTER A BREAK ON FRIDAY...THUNDERSTORM ACTIVITY IS EXPECTED TO CONTINUE OVER THE WEEKEND AS THE FRONT STALLS ALONG THE UPPER TEXAS COAST. THE THUNDERSTORM ACTIVITY SHOULD REMAIN BELOW SEVERE LIMITS BUT WITH ABUNDANT LOW LEVEL MOISTURE IN PLACE...HEAVY RAINFALL WILL BE POSSIBLE OVER THE WEEKEND. MOST AREAS WILL LIKELY RECEIVE 1 TO 2 INCHES OF RAINFALL BUT LOCALIZED AMOUNTS CLOSER TO 2 TO 4 INCHES MAY BE POSSIBLE WITH STRONGER STORMS THAT TRAIN ACROSS THE SAME AREA. .DAYS FIVE THROUGH SEVEN...MONDAY THROUGH WEDNESDAY HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. TXZ214-226-227-235>238-021200- BRAZORIA-CHAMBERS-FORT BEND-GALVESTON-JACKSON-MATAGORDA-WHARTON- 350 PM CDT THU OCT 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT A COLD FRONT AND AN ASSOCIATED BAND OF SHOWERS AND THUNDERSTORMS WILL REACH THE AREA LATE TONIGHT. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS...DANGEROUS LIGHTNING...AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH FOUR...FRIDAY THROUGH SUNDAY THUNDERSTORMS WILL COME TO AN END FRIDAY MORNING. AFTER A BREAK ON FRIDAY...THUNDERSTORM ACTIVITY IS EXPECTED TO CONTINUE OVER THE WEEKEND AS THE FRONT STALLS ALONG THE UPPER TEXAS COAST. THE THUNDERSTORM ACTIVITY SHOULD REMAIN BELOW SEVERE LIMITS BUT WITH ABUNDANT LOW LEVEL MOISTURE IN PLACE...HEAVY RAINFALL WILL BE POSSIBLE OVER THE WEEKEND. MOST AREAS WILL LIKELY RECEIVE 1 TO 2 INCHES OF RAINFALL BUT LOCALIZED AMOUNTS CLOSER TO 2 TO 4 INCHES MAY BE POSSIBLE WITH STRONGER STORMS THAT TRAIN ACROSS THE SAME AREA. .DAYS FIVE THROUGH SEVEN...MONDAY THROUGH WEDNESDAY HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Oct 1, 11:00 PM CDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1100 PM CDT THU OCT 1 2009
TXZ163-164-176-177-196-198-020500-
BRAZOS-GRIMES-HOUSTON-MADISON-TRINITY-WALKER-
1100 PM CDT THU OCT 1 2009
...SPECIAL WEATHER STATEMENT...
AT 1100 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WECHES TO LATEXO TO
JUST NORTH AND WEST OF NORMANGEE...MOVING EAST AT 30 MPH. WIND GUSTS
UP TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS LINE OF STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...WECHES...
PENNINGTON...NORTH ZULCH...KURTEN...IOLA...BEDIAS...AUSTONIO...APPLE
SPRINGS...WIXON VALLEY...NORMANGEE...MIDWAY...MADISONVILLE...
LOVELADY...LATEXO...KENNARD...GROVETON...GRAPELAND...CROCKETT AND
BRYAN.
LAT...LON 3159 9517 3153 9510 3148 9510 3145 9501
3135 9495 3133 9489 3117 9483 3057 9639
3076 9646 3091 9637 3108 9606 3111 9578
3114 9578 3117 9574 3127 9573 3133 9566
3147 9575 3152 9573 3160 9529
TIME...MOT...LOC 0358Z 230DEG 25KT 3153 9527 3101 9639Special weather statement, Oct 2, 12:02 AM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1202 AM CDT FRI OCT 2 2009
TXZ163-164-176>179-020600-
HOUSTON-MADISON-POLK-SAN JACINTO-TRINITY-WALKER-
1202 AM CDT FRI OCT 2 2009
...STRONG THUNDERSTORMS MOVING ACROSS NORTHERN PORTIONS OF SOUTHEAST
TEXAS...
AT 1200 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM APPLE SPRINGS TO
NORTH OF GROVETON TO THE NORTH OF CRABBS PRAIRIE...MOVING EAST AT
30 MPH. WIND GUSTS UP TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH
THIS ACTIVITY.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...SEBASTOPOL...
PENNINGTON...APPLE SPRINGS...TRINITY...RIVERSIDE...POINT BLANK...
ONALASKA...OAKHURST...LOVELADY...GROVETON AND CORRIGAN.
GUSTY WINDS MAY CAUSE SMALL TREE BRANCHES TO BE BROKEN...AND
UNSECURED OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE
OR NON-CONVERTIBLE AUTOMOBILE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 3140 9495 3135 9495 3133 9490 3129 9488
3126 9488 3124 9485 3117 9482 3115 9482
3112 9478 3109 9462 3067 9524 3086 9584
3145 9504 3145 9501
TIME...MOT...LOC 0500Z 294DEG 14KT 3136 9484 3088 9554Special weather statement, Oct 2, 2:08 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
208 AM CDT FRI OCT 2 2009
TXZ178-199-200-212-213-020800-
HARRIS-LIBERTY-MONTGOMERY-SAN JACINTO-WALLER-
208 AM CDT FRI OCT 2 2009
...SPECIAL WEATHER STATEMENT...
AT 204 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORM FROM CLEVELAND TO WALLER...MOVING
SOUTHEAST AT 20 MPH.
FUNNEL CLOUDS...WINDS GREATER THAN 40 MPH AND LOCALLY HEAVY RAIN ARE
POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...NEW CANEY...LAKE
CONROE DAM...HOOKS AIRPORT...WOODLOCH...WOODBRANCH...WILLIS...
WALLER...TOMBALL...THE WOODLANDS...STAGECOACH...SPLENDORA...
SHENANDOAH...ROMAN FOREST...PRAIRIE VIEW...PORTER HEIGHTS...
MAGNOLIA...HEMPSTEAD...CUT AND SHOOT...CONROE... CLEVELAND AND
CHATEAU WOODS.
GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTIBLE
AUTOMOBILE UNTIL THIS STORM HAS PASSED.
LAT...LON 3034 9470 2990 9586 3012 9613 3024 9591
3025 9581 3030 9580 3044 9556
TIME...MOT...LOC 0705Z 293DEG 17KT 3032 9550The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 11:00 PM CDT | Special Weather Statement | HGX | Brazos, Houston, Madison, Trinity | 60 min |
| Oct 2, 12:02 AM CDT | Special Weather Statement | HGX | Trinity | 58 min |
| Oct 2, 3:41 AM CDT | Special Weather Statement | HGX | Harris | 49 min |
| Oct 2, 3:50 AM CDT | Special Marine Warning | HGX | 85 min | |
| Oct 2, 6:04 AM CDT | Special Marine Warning | HGX | 56 min |
Nearby
Special Weather Statements in Texas, 2009Every special weather statement in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.